MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC PHALINX STERILE MEDIUM 0 DG PHALINX HAMMERTOE SYSTEM; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC PHALINX STERILE MEDIUM 0 DG PHALINX HAMMERTOE SYSTEM; SCREW, FIXATION, BONE
Catalog Number 45A01003
Medical Device Problem Codes Positioning Failure (1158); Separation Failure (2547); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screw would not detach from the pre-loaded inserter after implanting in the patient.The doctor unscrewed the implant from the patient and had to use a hemostat to get the implant out of the inserter.It took him several tries to remove the implant from the inserter as it would not budge.A metal inserter was used to insert the screw with no issue.
 
Additional Manufacturer Narrative
Device will not be returned.Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Correction h6 method code.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Although the complaint device was not returned for evaluation, another unit from the same lot was found in stock and pulled from inventory for inspection.Key dimensional measurements were taken that pertain to the allegation and all were found to be within specification.The test unit was functionally tested in a saw bone.Surgical technique was followed.Pilot hole was made with instruments in kit.Preloaded implant was inserted, rotated clockwise until inserter handle tip was flush with saw bone.Inserter was then removed from the implant without issue as intended.R&d was contacted regarding previous similar complaints.According to their review causes identified could be amount of pressure user was using to rotate implant into the bone.Page 8 of the optech notes while applying pressure, rotate the implant into the intermediate phalanx.(figure 7) for implant insertion.If the user used too much pressure it could have pushed the implant further into the housing/handle and cause it to wedge inside and become stuck.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
PHALINX STERILE MEDIUM 0 DG PHALINX HAMMERTOE SYSTEM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19723102
Report Number3010667733-2024-00431
Device Sequence Number8328310
Product Code HWC
UDI-Device Identifier00889797102155
UDI-Public00889797102155
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K212996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number45A01003
Device Lot Number107527
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown